Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Missoula, MT

June 20, 2007Idaho County, Idaho

NWS Missoula, MT issued this severe thunderstorm warning at Jun 20, 2007, 4:54 PM PDT for Idaho County, Idaho. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2007, 4:54 PM PDT (23:54 UTC)
Expired
Jun 20, 2007, 5:45 PM PDT
In force
51 min
Issued by
NWS Missoula, MT
Area
Counties, with a storm outline in the text

County Idaho County, ID

The radar

The Pendleton radar (KPDT), 189 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:34 PM PDTHAIL 1.75Slate Creek, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 1:23 PM PDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3252 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KMSO 202354
SVRMSO
IDC049-210045-
/O.NEW.KMSO.SV.W.0018.070620T2354Z-070621T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
454 PM PDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN IDAHO COUNTY IN CENTRAL IDAHO...

* UNTIL 545 PM PDT(645 PM MDT).

* AT 448 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. 
  THIS STORM WAS LOCATED 14 MILES WEST OF LUCILE...OR ABOUT 32 MILES
  SOUTHWEST OF GRANGEVILLE...AND WAS MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUCILE AROUND 625 PM MDT...
  SLATE CREEK AROUND 530 PM PDT.

HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS ARE 
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR 
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
WEDNESDAY EVENING(900 PM MDT WEDNESDAY EVENING) FOR EAST CENTRAL
IDAHO.

LAT...LON 4570 11667 4552 11669 4546 11606 4570 11604

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:18 PM PDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 20, 1:18 PM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
218 PM MDT WED JUN 20 2007

.DISCUSSION...TONIGHT THROUGH FRIDAY...A SHORTWAVE UPPER LEVEL
DISTURBANCE WILL CONTINUE TO MAKE ITS WAY THROUGH CENTRAL IDAHO
AND SOUTHWEST MONTANA THIS EVENING...HELPING TO PRODUCE
THUNDERSTORMS AND A FEW SHOWERS OVER THIS AREA. THE MAIN THREAT
WITH THESE STORMS WILL BE STRONG WINDS...LITTLE PRECIPITATION IS
EXPECTED. SOUTHWEST FLOW WILL BRING CONTINUED WARM TEMPERATURES
AND THE THREAT OF ISOLATED AFTERNOON THUNDERSTORMS THROUGH
FRIDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE UPPER RIDGE AXIS WILL BE
EAST OF THE CONTINENTAL DIVIDE WITH A WELL DEVELOPED LOW PRESSURE
SYSTEM MEANDERING JUST OFF VANCOUVER ISLAND. THE RESULTANT SOUTHWEST
FLOW ALOFT WILL BE QUITE ORGANIZED WITH SPOKES OF ENERGY SWEEPING
NORTHEAST THROUGH THE NORTHERN ROCKIES REGION. TIMING OF THESE MINOR
FEATURES WILL BE MORE DIFFICULT TO PIN DOWN...BUT THE GENERAL SENSE
OF THE FORECAST WILL BE GENERALLY UNSTABLE AND BREEZY WITH A COOLING
TREND...ESPECIALLY BY SUNDAY MORNING. MEDIUM RANGE MODELS ARE IN
FAIR AGREEMENT WITH THE LARGE SCALE FEATURES.

SUNDAY THROUGH MONDAY...THE UPPER LOW SYSTEM MOVES INLAND AND OPENS
UP INTO A TROUGH. A COOLER AIR MASS WILL BE USHERED IN BY BREEZY
LOW-LEVEL WESTERLY WINDS. COOLER TEMPERATURES WITH LOW CHANCE
POPS WILL PREDOMINATE THROUGH THIS PERIOD.

TUESDAY...A RIDGE OF HIGH PRESSURE IS EXPECTED TO RETURN TO THE
REGION OFFERING DRY...WARMER CONDITIONS.
&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
MAINLY THE SOUTHERN HALF OF THE REGION...THERE IS A POSSIBILITY OF
STRONG GUSTY WINDS WITH ANY THUNDERSTORM...PLEASE SEE APPROPRIATE
TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...STEGEMILLER
LONG TERM....MSJ
AVIATION...KOLATA

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.